Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jan 22, 1999, 1:00 PM CST for Decatur County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 1999, 1:00 PM CST (19:00 UTC)
- Expired
- Jan 22, 1999, 2:00 PM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 1:21 PM CST | Thunderstorm Wind 50 | South Portion, TN | Trees and power lines were down. Shingles were blown off roofs in southern Decatur county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS54 KOHX 221859 RRB TORBNA TNC039-222000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... DECATUR COUNTY IN WESTERN TENNESSEE * UNTIL 200 PM CST * AT 1257 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 8 MILES SOUTH OF DECATURVILLE... MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... PARSONS AT 105 PM CST PERRYVILLE AT 110 PM CST BUSSELTOWN AT 110 PM CST COZETTE AT 115 PM CST GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOSER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 22, 8:52 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 22, 8:52 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 852 AM CST FRI JAN 22 1999 LN OF STG TSRA CURNTLY EDGING TWD TN RVR W/ AREA OF SHRA/TSRA MOVG NE THRU WRN MID TN. WL SEND A SET OF AMENDED ZNS FOR MID TN TO DROP THE WATCH...REALIGN ZN GROUPING...AND MAKE A FEW MINOR ADJUSTMENTS TO PD 1 FCST. MRNG BNA SOUNDING SHOWS WEAKLY UNSTABLE ENVIRONMENT W/ LI OF ZERO AND PW OVR 1 INCH. ADAP CHARTS SHOW GREATER INSTABILITY TO SW OF FA...AND XPCT AMS OVR FA TO DESTABILIZE AS TEMPS INCRS AND MORE UNSTABLE AIR ADVECTS INTO MID TN. HAVE A NICE DAY 08
In the hours before
Local storm report, Jan 22, 7:19 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM CLARKSVILLE TN TORNADO
01/22/99 MONTGOMERY *** 2 INJ ***
AN APPARENT TORNADO STRUCK
DOWNTOWN CLARKSVILLE AND
DID SEVERE DAMAGE TO A
POLICE COMPLEX, THE
COURTHOUSE AND AN
APARTMENT BUILDING.
MOST OF THE DAMAGE
OCCURRED ON FRANKLIN ST.,
COMMERCE ST. AND 3RD ST.
POLICE CORDONED OFF
DOWNTOWN CLARKSVILLE DUE
TO THE AMOUNT OF DEBRIS
IN THE AREA.
AT LEAST SEVERAL BUILDINGS
REPORTEDLY DESTROYED.
INJURIES WERE REPORTED
TO BE SLIGHT, BUT THE TYPE
WAS NOT SPECIFIED.
THESE REPORTS RECEIVED
FROM THE MONTGOMERY
COUNTY NEWS.Special weather statement, Jan 22, 9:19 AM CST, 3 hours 41 minutes before
TNZ005>010-022>031-055>064-075-076-093>096-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 919 AM CST FRI JAN 22 1999 ...SEVERE WEATHER CONTINUES TO THREATEN MIDDLE TENNESSEE RESIDENTS TODAY... A STRONG COLD FRONT CONTINUES PUSHING TOWARD MIDDLE TENNESSEE. THE ATMOSPHERE AHEAD OF THE FRONT IS UNUSUALLY WARM AND VERY MOIST... AND CONDITIONS ARE THEREFORE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT...ESPECIALLY DURING THE AFTERNOON. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. MIDDLE TENNESSEE RESIDENTS ARE STONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...FOR THE LATEST WEATHER INFORMATION. STORMS SPOTTER GROUPS AND EMA PERSONNEL SHOULD PREPARE FOR ACTIVATION LATER TODAY SHOULD SEVERE WEATHER DEVELOP. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:47 AM CST | Tornado Warning | OHX | Benton | 48 min |
| Jan 22, 3:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 60 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 63 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Jan 22, 3:40 AM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Decatur | 47 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Stewart | 47 min |
| Jan 22, 3:54 AM CST | Tornado Warning | OHX | Dickson, Montgomery | 61 min |
| Jan 22, 4:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 65 min |
| Jan 22, 4:38 AM CST | Tornado Warning | OHX | Humphreys | 62 min |
| Jan 22, 4:48 AM CST | Tornado Warning | OHX | Houston | 52 min |
| Jan 22, 5:00 AM CST | Tornado Warning | OHX | Dickson | 65 min |
| Jan 22, 5:06 AM CST | Tornado Warning | OHX | Montgomery | 49 min |
| Jan 22, 5:19 AM CST | Tornado Warning | OHX | Cheatham | 46 min |
| Jan 22, 5:24 AM CST | Tornado Warning | OHX | Robertson | 61 min |
| Jan 22, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 22, 10:04 AM CST | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jan 22, 1:26 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 1:59 PM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 3 hr |
| Jan 22, 3:41 PM CST | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 34 min |
| Jan 22, 4:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 5:30 PM CST | Tornado Warning | OHX | Lincoln | 45 min |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Decatur, Perry, Wayne | 4 hr |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 4 hr |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.